Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Growth of $ L^{p}$ Lebesgue constants for convex polyhedra and other regions


Authors: J. Marshall Ash and Laura De Carli
Journal: Trans. Amer. Math. Soc. 361 (2009), 4215-4232
MSC (2000): Primary 42B15, 42A05; Secondary 42B08, 42A45
DOI: https://doi.org/10.1090/S0002-9947-09-04627-3
Published electronically: March 4, 2009
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For any convex polyhedron $ W$ in $ \mathbb{R}^{m}$, $ p\in\left(1,\infty \right) $, and $ N\geq1$, there are constants $ \gamma_{1}\left(W,p,m\right) $ and $ \gamma_{2}\left(W,p,m\right) $ such that

$\displaystyle \gamma_{1}N^{m\left(p-1\right) }\leq\int_{\mathbb{T}^{m}}\left\ve... ...e\left(k\cdot x\right) \right\vert ^{p}dx\leq\gamma _{2}N^{m\left(p-1\right)}. $

Similar results hold for more general regions. These results are various special cases of the inequalities

$\displaystyle \gamma_{1}N^{m\left(p-1\right) }\leq\int_{\mathbb{T}^{m}}\left\ve... ...NB}e\left(k\cdot x\right) \right\vert ^{p}dx\leq\gamma_{2} \phi\left(N\right), $

where $ \phi\left(N\right)=N^{p\left(m-1\right) /2}$ when $ p\in\left( 1,\frac{2m}{m+1}\right)$, $ \phi\left(N\right)=N^{p\left(m-1\right) /2}\log$ $ N$ when $ p=\frac{2m}{m+1}$, and $ \phi\left(N\right)=N^{m\left( p-1\right) }$ when $ p>\frac{2m}{m+1}$, where $ B$ is a bounded subset of $ \mathbb{R}^{m}$ with non-empty interior.


References [Enhancements On Off] (What's this?)

  • [A] J. M. Ash, Triangular Dirichlet kernels and growth of $ L^{p}$ Lebesgue constants, preprint.
  • [AAJRS] B. Anderson, J. M. Ash, R. Jones, D. G. Rider, B. Saffari, Exponential sums with coefficients 0 or $ 1$ and concentrated $ L^{p}$ norms, to appear in Annales de l'Institut Fourier.
  • [C] Charles K. Chui, An introduction to wavelets, Wavelet Analysis and its Applications, vol. 1, Academic Press, Inc., Boston, MA, 1992. MR 1150048
  • [E] A. Erdélyi et al., Higher transcendental functions. Vol. II. Based, in part, on notes left by Harry Bateman. McGraw-Hill, New York-Toronto-London, 1953. Page 85, 7.13.1(3).
  • [GKP] Ronald L. Graham, Donald E. Knuth, and Oren Patashnik, Concrete mathematics, 2nd ed., Addison-Wesley Publishing Company, Reading, MA, 1994. A foundation for computer science. MR 1397498
  • [I] V. A. Il′in, Localization and convergence problems for Fourier series in fundamental function systems of Laplace’s operator, Uspehi Mat. Nauk 23 (1968), no. 2 (140), 61–120 (Russian). MR 0223823
  • [K] A. Ya. Khinchin, Continued fractions, Translated from the third (1961) Russian edition, Dover Publications, Inc., Mineola, NY, 1997. With a preface by B. V. Gnedenko; Reprint of the 1964 translation. MR 1451873
  • [L] E. R. Liflyand, Lebesgue constants of multiple Fourier series, Online J. Anal. Comb. 1 (2006), Art. 5, 112. MR 2249993
  • [NP] F. L. Nazarov and A. N. Podkorytov, The behavior of the Lebesgue constants of two-dimensional Fourier sums over polygons, Algebra i Analiz 7 (1995), no. 4, 214–238 (Russian, with Russian summary); English transl., St. Petersburg Math. J. 7 (1996), no. 4, 663–680. MR 1356537
  • [NZ] Ivan Niven and Herbert S. Zuckerman, An introduction to the theory of numbers, 3rd ed., John Wiley & Sons, Inc., New York-London-Sydney, 1972. MR 0344181
  • [Sh] H. S. Shapiro, Lebesgue constants for spherical partial sums, J. Approximation Theory 13 (1975), 40–44. Collection of articles dedicated to G. G. Lorentz on the occasion of his sixty-fifth birthday, I. MR 0374808
  • [S] Elias M. Stein, Harmonic analysis: real-variable methods, orthogonality, and oscillatory integrals, Princeton Mathematical Series, vol. 43, Princeton University Press, Princeton, NJ, 1993. With the assistance of Timothy S. Murphy; Monographs in Harmonic Analysis, III. MR 1232192
  • [SW] Elias M. Stein and Guido Weiss, Introduction to Fourier analysis on Euclidean spaces, Princeton University Press, Princeton, N.J., 1971. Princeton Mathematical Series, No. 32. MR 0304972
  • [TB] Roald M. Trigub and Eduard S. Bellinsky, Fourier analysis and approximation of functions, Kluwer Academic Publishers, Dordrecht, 2004. [Belinsky on front and back cover]. MR 2098384
  • [Y] V. A. Judin, Behavior of Lebesgue constants, Mat. Zametki 17 (1975), 401–405 (Russian). MR 0417690
  • [YY] A. A. Yudin and V. A. Yudin, Polygonal Dirichlet kernels and growth of Lebesgue constants, Mat. Zametki 37 (1985), no. 2, 220–236, 301 (Russian). MR 784367
  • [Z] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. MR 0107776

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42B15, 42A05, 42B08, 42A45

Retrieve articles in all journals with MSC (2000): 42B15, 42A05, 42B08, 42A45


Additional Information

J. Marshall Ash
Affiliation: Department of Mathematics, DePaul University, Chicago, Illinois 60614
Email: mash@math.depaul.edu

Laura De Carli
Affiliation: Department of Mathematics, Florida International University, University Park, Miami, Florida 33199
Email: decarlil@fiu.edu

DOI: https://doi.org/10.1090/S0002-9947-09-04627-3
Keywords: Lebesgue constant, Dirichlet kernel, kernels for convex sets, kernels for polyhedra
Received by editor(s): January 16, 2007
Received by editor(s) in revised form: August 3, 2007
Published electronically: March 4, 2009
Additional Notes: The first author’s research was partially supported by a grant from the Faculty and Development Program of the College of Liberal Arts and Sciences, DePaul University
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.